Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 100, NWS Topeka, KS

July 25, 2012Nemaha County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jul 25, 2012, 6:17 PM CDT for Nemaha County, Kansas. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2012, 6:17 PM CDT (23:17 UTC)
Expired
Jul 25, 2012, 6:45 PM CDT
In force
28 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Nemaha County, KS

The radar

The Topeka radar (KTWX), 88 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 6:42 PM CDTTSTM WND GST 604 Sw Seneca, KSDELAYED REPORT. TIME ESTIMATED FROM RADAR.
Jul 25, 6:42 PM CDTHAIL 0.884 Sw Seneca, KSDELAYED REPORT. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 4:28 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2012-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 480 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2012-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
480 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
1917 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

644 
WUUS53 KTOP 252317
SVRTOP
KSC131-252345-
/O.NEW.KTOP.SV.W.0100.120725T2317Z-120725T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
617 PM CDT WED JUL 25 2012

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL NEMAHA COUNTY IN NORTHEAST KANSAS...

* UNTIL 645 PM CDT

* AT 616 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CENTRALIA...
  AND MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
           BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL NEMAHA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3977 9599 3971 9618 3979 9624 3987 9612
TIME...MOT...LOC 2317Z 232DEG 13KT 3976 9617

HAIL...<.75IN
WIND...60 MPH

$$

BOWEN
1 follow-up statement
440 
WWUS53 KTOP 252336
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
636 PM CDT WED JUL 25 2012

KSC131-252345-
/O.CON.KTOP.SV.W.0100.000000T0000Z-120725T2345Z/
NEMAHA KS-
636 PM CDT WED JUL 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL NEMAHA
COUNTY UNTIL 645 PM CDT...

AT 634 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SENECA...AND
MOVING NORTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL NEMAHA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3975 9611 3982 9619 3987 9612 3977 9599
TIME...MOT...LOC 2337Z 239DEG 16KT 3982 9608

HAIL...1.00IN
WIND...60 MPH

$$

BOWEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:08 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 25, 3:08 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
308 PM CDT WED JUL 25 2012

.DISCUSSION...

SHORT TERM FORECAST (TODAY AND THURSDAY)...

AT 19Z WATER VAPOR IMAGERY INDICATED BROAD ANTICYCLONIC FLOW OVER
THE SOUTHEASTERN QUADRANT OF THE CONUS. ON THE WESTERN EDGE OF THIS
BROAD MID LEVEL RIDGE S-SELY ON SHORE FLOW HAS ALLOWED DECENT
MOISTURE TO PUSH NORTHWARD FROM THE GULF OF MEXICO INTO THE SOUTHERN
PLAINS. SOUTHWESTERLY FLOW AT THE SURFACE ASSOCIATED WITH A SURFACE
LOW OVER EASTERN MINNESOTA HAS ALLOWED SOME OF THAT MOISTURE FROM
THE SOUTHERN PLAINS TO ADVECT INTO FAR EASTERN KANSAS. GIVEN THE
SWLY ORIENTATION OF THE SURFACE FLOW MOST OF THIS MOISTURE WILL
EITHER MIX OUT DUE TO VERY HIGH MIXING LEVELS OR BE SHUNTED OFF TO
THE EAST. WITH TDS REMAINING IN THE LOWER TO MID 60S ACROSS MOST OF
THE AREA HEAT INDEX VALUES HAVE REMAINED RELATIVELY CLOSE TO THE
AMBIENT TEMPERATURES...IN THE LOWER TO MID 100 DEGREE RANGE. ALOFT
UPPER AIR ANALYSIS ALSO INDICATES A FAIRLY POTENT H5 TROUGH LOCATED
OVER SOUTHERN CANADA. THIS TROUGH WILL REMAIN STEADY STATE WHILE IT
DIVES SOUTHEASTWARD TOWARD THE GREAT LAKES REGION. AS THE TROUGH
PUSHES SOUTHEAST IT WILL DRAG A COLD FRONT THROUGH THE AREA...AND
POSSIBLY PROVIDE ENOUGH UPPER LEVEL SUPPORT FOR THUNDERSTORMS
DEVELOPMENT LATER TODAY.

SURFACE ANALYSIS ALSO INDICATES A WELL DEFINED COLD FRONT CURRENTLY
LOCATED ON A LINE FROM OMAHA TO HILL CITY TO LIBERAL. THIS COLD
FRONT HAS MADE FAIRLY LIMITED PROGRESS THROUGHOUT THE DAY AS THE
PARENT LOW BECOMES MORE ELONGATED FROM SW TO NE THROUGH CENTRAL
NEBRASKA AND KANSAS. NONETHELESS MODELS PROG THIS COLD FRONT TO
EVENTUALLY ENTER THE FORECAST AREA AROUND 00Z TONIGHT...WHICH WILL
BRING ADEQUATE FORCING FOR THUNDERSTORM DEVELOPMENT...ESPECIALLY
CONSIDERING THAT CONVECTIVE INHIBITION IS VIRTUALLY ZERO ACROSS THE
AREA...DUE TO STRONG DAYTIME HEATING AHEAD OF THE FRONT. 12Z
SOUNDING AT TOP WHEN ALTERED FOR AFTERNOON CONDITIONS AT THE SURFACE
INDICATES NEARLY 2000 J/KG OF INSTABILITY...HOWEVER THE WIND PROFILE
IN THE LOWER AND MID ATMOSPHERE IS VIRTUALLY UNIDIRECTIONAL AND
LACKS SPEED SHEAR...THEREFORE EXPECT ANY THUNDERSTORM ACTIVITY TO BE
PULSY IN NATURE RATHER THAN LONG LIVED. GIVEN THE VERY STEEP LOW AND
MID LEVEL LAPSE RATES...AS WELL AS THE STRONG T/TD DEPRESSION AT THE
SURFACE INVERTED-V SOUNDINGS RESULT FOR THIS AFTERNOON ACROSS THE
ENTIRE AREA. THIS ENVIRONMENT...CHARACTERIZED BY THE DRY LOW LEVELS
AND DCAPE VALUES AROUND 1500 J/KG...WILL BE VERY CONDUCIVE TO SHORT
LIVED POP UP THUNDERSTORMS WHICH WILL COLLAPSE QUICKLY AND BRING
ISOLATED AREAS OF STRONG GUSTY WINDS. THE PERIOD IN WHICH WINDS WILL
BE THE BIGGEST THREAT WILL BE FROM APPROXIMATELY 21Z (THE BEGINNING
OF THE CONVECTION WINDOW) AND 01Z...WHEN THE BOUNDARY LAYER WILL
BEGIN TO COOL AND A STABLE LAYER IN THE LOWEST FEW HUNDRED FEET WILL
HELP DISSIPATE THE DOWNWARD MOMENTUM OF ANY COLLAPSING THUNDERSTORM.
AREAL COVERAGE OF THE MID TO LATE AFTERNOON THUNDERSTORMS WILL BE
ISOLATED TO SCATTERED...AT BEST. AS OUTFLOW BOUNDARIES INTERACT AND
BETTER FORCING ASSOCIATED WITH THE FRONT AND THE UPPER WAVE APPROACH
THE AREA...LIKELY AROUND SUNSET OR EVEN LATER AREAL COVERAGE OF
THUNDERSTORMS WILL LIKELY INCREASE FOR THE OVERNIGHT HOURS. ONCE THE
BOUNDARY LAYER BECOMES MORE DECOUPLED AFTER DAYTIME HEATING COMES TO
AN END THE WIND THREAT SHOULD DIMINISH AND NON-SEVERE THUNDERSTORMS
WITH PERIODS OF MODERATE TO HEAVY RAIN WILL BECOME THE PRIMARY
THREAT. EXPECT SHOWERS AND THUNDERSTORMS TO RESIDE PRETTY CLOSE TO
THE FRONT AS IT PUSHES THROUGH THE AREA OVERNIGHT GRADUALLY
DIMINISHING PRECIP CHANCES FROM WEST TO EAST BY THURSDAY MORNING.

FOR THURSDAY KEPT A MENTION OF SCHC/CHC POPS FOR AREAS ALONG AND
SOUTHEAST OF THE KANSAS TURNPIKE FOR THE EARLY MORNING HOURS. BY
NOON PRECIP SHOULD COME TO AN END ACROSS THE ENTIRE AREA. EXPECT A
BIT OF A LULL IN THE HOT TEMPERATURES FOR THURSDAY AS NORTHERLY FLOW
WILL ALLOW COOLER AND DRIER AIR TO MOVE INTO THE AREA. ALTHOUGH
CONDITIONS WILL BE COOLER DUE TO THE FRONTAL PASSAGE DAYTIME HIGHS
FOR THURSDAY ARE STILL EXPECTED TO BE IN THE MID 90S...WHICH IS
STILL ABOVE NORMAL...ACROSS THE ENTIRE FORECAST AREA. AS A RESULT OF
THE MILDER TEMPERATURES ON TAP FOR THURSDAY THE EXCESSIVE HEAT
WARNING WILL LIKELY BE ALLOWED TO EXPIRE AT 8 PM WEDNESDAY EVENING.

LEIGHTON

THURSDAY NIGHT THROUGH SATURDAY...FRONT EXPECTED TO PUSH SOUTH OF
THE CWA BY THURSDAY EVENING AS NORTHERN PLAINS SFC RIDGE PUSHES INTO
THE REGION.  H5 TROF TO PUSH SOUTHEAST OF THE AREA AND SUBSIDENCE
BEHIND THE TROF SHOULD BEGIN TO CLEAR SKIES OUT BY THURSDAY NIGHT.
NORTH TO NORTHEASTERLY WINDS EXPECTED FRIDAY ALONG WITH A WELCOME
RELIEF IN TEMPERATURES FOR THE NORTHERN HALF OF THE STATE.
HOWEVER...WEAK BOUNDARY STALLED OVER THE SOUTHERN HALF OF THE STATE
WILL KEEP WINDS MORE SOUTHERLY AND THUS WILL PUSH TEMPERATURES BACK
INTO THE LOW 100'S FOR SOUTHERN PORTION OF THE CWA.  NORTH OF I70
SHOULD SEE HIGHS MAINLY IN THE MID TO UPPER 90'S FRIDAY AFTERNOON.
SFC RIDGE PUSHES EAST FRIDAY NIGHT....AS H5 SHRTWV MOVES ACROSS
NEBRASKA.  850MB WAA BEGINS FRIDAY NIGHT AND INCREASES THROUGHOUT
THE DAY SATURDAY WITH THE DGEX DEPICTING AN 850MB THERMAL RIDGE
DIRECTLY OVER THE CWA BY SATURDAY EVENING WITH 28C TO 29C 850 TEMPS
OVER THE CWA BY SATURDAY EVENING.  CONVECTION WITH ASSOCIATED WITH
H5 SHRTWV LOOKS TO REMAIN NORTH OF THE KANSAS BORDER IN NEBRASKA AT
WHERE BETTER QG LIFT EXPECTED AT THIS TIME.  THERE IS A POSSIBILITY
THAT STORMS COULD DEVELOP OVER THE FAR NORTHEAST COUNTIES...BUT LEFT
IT DRY AT THIS TIME.  EXPECT LOWS IN THE 60'S AND 70'S.

SUNDAY THROUGH WEDNESDAY...FOR THE EXTENDED...CWA REMAINS ON THE
EASTERN PERIPHERY OF THE DOMINANT H5 HIGH OVER THE SOUTHERN PLAINS
AND WESTERN STATES FOR THE PAST SEVERAL WEEKS. THIS WILL KEEP
NORTHEAST KANSAS IN NORTHWEST FLOW ALONG WITH SEVERAL SHRTWVS TO
PASS OVER THE REGION. MODELS SEEM A BIT ROBUST WITH POPCORN
CONVECTION...ESPECIALLY GIVEN RECENT TRENDS...SO DECIDED TO SCALE
BACK POPS FROM HPC WITH THE BEST CHANCE ON SATURDAY NIGHT AND
SUNDAY NORTH OF I70 WITH ONLY SLIGHT CHANCE POPS. OTHERWISE...H5
RIDGE AXIS BUILDS INTO MUCH OF KANSAS EARLY IN THE WEEK WHICH
KEEPS THE AREA MAINLY DRY. HIGHS WILL GENERALLY BE IN THE UPPER
90'S TO LOW 100'S WITH HIGHER DEWPOINTS IN THE MID TO UPPER 60'S.

&&

BYRNE

.AVIATION...

VFR CONDITIONS ARE EXPECTED THROUGH THE NEXT 24 HOURS...HOWEVER
ISOLATED TO SCATTERED THUNDERSTORMS WILL FORM LATER THIS
AFTERNOON. SOME OF THESE STORMS MAY FORM NEAR AVIATION SITES
CREATING A DANGER FOR HEAVY RAIN...DOWNBURSTS...AND QUICKLY
SHIFTING WINDS. PRECIP WILL BECOME MORE WIDESPREAD AFTER
SUNSET...BUT THE DOWNBURST/WIND THREAT WILL ALSO WANE AFTER
SUNSET.

JL

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR
KSZ008>012-020>024-026-034>040-054>056-058-059.

&&
Hazardous weather outlook, Jul 25, 3:20 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
320 PM CDT WED JUL 25 2012

KSZ008>012-020>024-026-034>040-054>056-058-059-262030-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
320 PM CDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL AND
NORTHEAST KANSAS THIS AFTERNOON...SPREADING ACROSS THE REMAINDER
OF THE AREA TONIGHT AND THURSDAY. SOME SEVERE WEATHER WILL BE A
POSSIBILITY DURING THE LATE AFTERNOON AND EVENING HOURS...WITH
THE PRIMARY THREAT OF MICROBURSTS PRODUCING STRAIGHT LINE DAMAGING
WINDS.

THE HEAT WAVE WILL CONTINUE TODAY WITH MAXIMUM HEAT INDEX VALUES
IN THE 103 TO 108 DEGREE RANGE THIS AFTERNOON. AN EXCESSIVE HEAT
WARNING REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH THIS
EVENING.

THE RANGELAND FIRE INDEX IS EXPECTED TO BE IN THE VERY HIGH
CATEGORY ALONG AND SOUTH OF A LINE FROM CONCORDIA TO JUNCTION
CITY
TO LAWRENCE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AFTERNOON HEAT INDEX VALUES OF OVER 100 DEGREES ARE FORECAST FOR
THE BULK OF THE AREA FROM SATURDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS OVER MUCH OF NORTH CENTRAL AND
NORTHEAST KANSAS SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

BYRNE

In the hours before

Special weather statement, Jul 25, 3:45 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
345 PM CDT WED JUL 25 2012

KSZ039-252115-
SHAWNEE-
345 PM CDT WED JUL 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR SHAWNEE COUNTY...

THROUGH 415 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 35 MPH
ACROSS PORTIONS OF SHAWNEE COUNTY. NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING STRONG WINDS IN
EXCESS OF 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
AUBURN...PAULINE...FORBES FIELD...TOPEKA...BILLARD AIRPORT AND
TECUMSEH. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS
166 AND 188 COULD ALSO BE AFFECTED.

THE STORM MAY STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO
TAKE SHELTER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3887 9581 3887 9583 3899 9594 3918 9567
      3912 9559 3907 9560 3905 9558 3907 9555
      3907 9551 3906 9550 3902 9550
TIME...MOT...LOC 2045Z 236DEG 31KT 3896 9580

$$ BOWEN
Local storm report, Jul 25, 3:53 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
353 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TSTM WND GST     2 NNE ROSSVILLE         39.16N 95.94W
07/25/2012  M53 MPH          SHAWNEE            KS   TRAINED SPOTTER

            SPOTTER REPORTED MINOR EAVE DAMAGE TO HOUSE.

&&

BYRNE
Local storm report, Jul 25, 4:32 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
432 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND GST     10 N TOPEKA             39.19N 95.68W
07/25/2012  E50 MPH          SHAWNEE            KS   TRAINED SPOTTER

            2 INCH DIAMETER TREE BRANCHES DOWN

&&

KS
Local storm report, Jul 25, 5:04 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
504 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND DMG     4 SSE HOYT              39.20N 95.66W
07/25/2012                   SHAWNEE            KS   PUBLIC

            PART OF ROOF DAMAGED AND POWER LINES DOWN AT 83RD AND NW
            TOPEKA BLVD...LIKELY DUE TO MICROBURST

&&

KS
Special weather statement, Jul 25, 5:58 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
558 PM CDT WED JUL 25 2012

KSZ008-252330-
REPUBLIC-
558 PM CDT WED JUL 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL REPUBLIC COUNTY...

THROUGH 630 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE
NORTHEAST AT 15 MPH ACROSS PORTIONS OF SOUTH CENTRAL REPUBLIC COUNTY.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF
STORMS IS CAPABLE OF PRODUCING STRONG WINDS AROUND 50 MPH. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE BELLEVILLE AND RURAL
PORTIONS OF SOUTH CENTRAL REPUBLIC COUNTY.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THE CLUSTER OF STORMS
MAY STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE
SHELTER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3987 9756 3970 9743 3965 9755 3966 9776
      3975 9777
TIME...MOT...LOC 2257Z 240DEG 12KT 3970 9766

$$ BOWEN
Special weather statement, Jul 25, 6:13 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
613 PM CDT WED JUL 25 2012

KSZ011-252345-
NEMAHA-
613 PM CDT WED JUL 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NEMAHA COUNTY...

THROUGH 645 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 15 MPH
ACROSS PORTIONS OF WEST CENTRAL NEMAHA COUNTY. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
STRONG WINDS AROUND 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE CENTRALIA AND RURAL PORTIONS OF NEMAHA COUNTY.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE
WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3975 9601 3969 9620 3979 9624 3980 9624
      3986 9613
TIME...MOT...LOC 2313Z 232DEG 13KT 3975 9618

$$ BOWEN

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 3:34 PM CDTSpecial Weather StatementTOPJackson26 min
Jul 25, 3:45 PM CDTSpecial Weather StatementTOPShawnee30 min
Jul 25, 4:20 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Shawnee25 min
Jul 25, 5:58 PM CDTSpecial Weather StatementTOPRepublic32 min
Jul 25, 6:13 PM CDTSpecial Weather StatementTOPNemaha32 min
Jul 25, 6:33 PM CDTSevere Thunderstorm WarningTOPNemaha17 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.